Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 152, NWS Milwaukee, WI

August 1, 2006Ozaukee County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 1, 2006, 7:55 PM CDT for Ozaukee County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2006, 7:55 PM CDT (00:55 UTC)
Expired
Aug 1, 2006, 8:25 PM CDT
In force
30 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Ozaukee County, WI

The radar

The Milwaukee radar (KMKX), 69 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1685 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 020055
SVRMKX
WIC089-020145-
/O.NEW.KMKX.SV.W.0152.060802T0055Z-060802T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
755 PM CDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OZAUKEE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 845 PM CDT

* AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  CEDARBURG...OR ABOUT NEAR JACKSON...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAUKVILLE BY 800 PM CDT...
  FREDONIA AND PORT WASHINGTON BY 805 PM CDT...
  BELGIUM BY 815 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4354 8803 4320 8806 4321 8786 4354 8779

$$

HENTZ
2 follow-up statements
000 
WWUS53 KMKX 020120
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
816 PM CDT TUE AUG 1 2006

WIC089-020145-
/O.CON.KMKX.SV.W.0152.000000T0000Z-060802T0145Z/
OZAUKEE WI-
816 PM CDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR OZAUKEE COUNTY...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR PORT WASHINGTON...MOVING 
NORTHEAST AT 40 MPH.

THE STORMS OVER OZAUKEE COUNTY WERE WEAKENING SOMEWHAT...BUT WAS 
STILL STRONG ENOUGH TO CAUSE SOME DAMAGE. 

LAT...LON 4354 8803 4320 8806 4321 8786 4354 8779

$$

HENTZ
000 
WWUS53 KMKX 020125
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
825 PM CDT TUE AUG 1 2006

WIC089-020134-
/O.CAN.KMKX.SV.W.0152.000000T0000Z-060802T0145Z/
OZAUKEE WI-
825 PM CDT TUE AUG 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE COUNTY IS CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED...BUT STILL MAY PRODUCE WIND GUSTS 
TO 40 MPH THROUGH 845 PM...IN ADDITION TO BRIEF HEAVY RAINS AND 
LIGHTNING STRIKES.

LAT...LON 4354 8803 4320 8806 4321 8786 4354 8779

$$

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:37 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 1, 3:37 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT TUE AUG 1 2006

.DISCUSSION...FORECAST FOCUS ON THUNDERSTORM CHANCES AND ENDING HEAT
ADVISORY.

TEMPERATURES IN SOUTH CENTRAL WI ARE SLOWLY REBOUNDING FROM EARLIER
COOLING FROM OUTFLOW BOUNDARY THAT PASSED THRU...THEN WASHED OUT
OVER SRN WI THIS MORNING. SE WI IS AT OR CLOSE TO ADVISORY CRITERIA
AT 2 PM...WITH S CNTRL CATCHING UP. FEEL HEAT INDICES OF 75 OR
HIGHER WILL REMAIN THRU THE NIGHT...SO EXTENDED ADVISORY UNTI 7 AM.

CLOUDS FROM MORNING CONVECTION TO OUR N AND W HAVE SET
UP A SHARP SFC BAROCLINIC ZONE FROM CNTRL WI TO THE MS RVR AND THEN
SOUTH THRU ERN IA. PVA FROM VORT LOBE EXTENDING SWD FM 500MB VORT
MAX CENTERED NR MSP MOVING INTO WRN WI ATTM. PROFILER NETWORK SHOWS
SOME SLACKENING TO SWLY 850 MB FLOW OVER RGN...BUT SHARP SFC THEMAL
GRADIENT AND MOISTURE CONVERGENCE ON MSAS ANALYSIS ALONG WITH 1700
TO 2000 J/KG CAPE ON UN-CAPPED ON RUC FCST SNDG AT 21Z AT BLUE RIVER
EXPLAIN DEVELOPING CELLS IN WRN CWA AND CNTRL WI. WILL HAVE TO WATCH
FOR MICROBURSTS WITH INVERTED V SEGMENT BELOW 800 MB. HAVE SCT TSTMS
IN NRN AND WRN COUNTIES FOR THIS EVENING...BUT CAP AND BETTER LIFT
WITH THIS INITIAL SURGE MOVING TO THE NORTH OF CWA WILL KEEP SERN
CWA DRY UNTIL AFTER MIDNIGHT.

FOLLWED NAM/WRF SOLUTION WITH A BETTER CHANCE OF STORMS AROUND/AFTER
MIDNIGHT AS SRLY LOW LVL JET STRENGTHENS AND BACKS AHEAD OF NEXT
SHRT WAVE LIFTING FROM SRN PLAINS THAT MOVES THRU OVERNIGHT. STORMS
WILL DIMINISH FOR A TIME WED MORNING...THEN FRONTOGENETIC FORCING IN
LOW/MID LVLS INCREASES FOR LIKELY STORMS WED AFTERNOON AS FRONT
PASSES THRU CWA.

HI PRES BUILDS INTO RGN FOR THUR/FRI...WITH COOLER TEMPS AND LOWER
HUMIDITIES. ZONAL FLOW OVER CNTRL U.S. THRU END OF WEEK INTO
WEEKEND...WITH TROF EXTENDING SWD FROM STRONG WAVE MOVING ACROSS SRN
CANADA BRINGING NEXT PCPN CHC SUND/SUNDAY NGT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 AM CDT WED FOR WIZ046-WIZ047-
WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-
WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072.

&&

09/09
Hazardous weather outlook, Aug 1, 12:10 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1210 PM CDT TUE AUG 1 2006

WIZ046-047-051-052-056>060-062>072-020945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1210 PM CDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS NOW IN EFFECT THROUGH WEDNESDAY MORNING FOR ALL
OF SOUTHERN WISCONSIN. THE COMBINATION OF TEMPERATURES RISING INTO
THE 90S AND HUMIDITY WILL PRODUCE DAYTIME HEAT INDEX VALUES OF 95 TO
110.

WITH THE APPROACHING COLD FRONT NOT MOVING THROUGH SOUTHERN
WISCONSIN UNTIL WEDNESDAY...NIGHTTIME HEAT INDEX READINGS WILL
REMAIN IN THE 75 TO 80 RANGE.

SUN STROKE...HEAT CRAMPS AND HEAT EXHAUSTION CAN OCCUR WITH
PROLONGED EXPOSURE AT THESE LEVELS. LESSEN YOUR CHANCE OF
EXPERIENCING THESE ILLNESSES BY REDUCING OR ELIMINATING ANY
STRENUOUS OUTDOOR ACTIVITIES DURING THE WARMEST PART OF THE DAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS MAINLY BY LATE AFTERNOON
AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE
MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS POSSIBLE. THE VERY
MOIST ATMOSPHERE MAY ALSO CAUSE LOCALLY HEAVY RAIN...WHICH COULD
PRODUCE FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COMBINATION OF TEMPERATURES RISING INTO THE LOW AND MID 90S AND
HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 95 TO 105 WEDNESDAY.
THE PASSAGE OF A COLD FRONT WILL EVENTUALLY BRING A BREAK IN THE
HEAT WEDNESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS. LARGE HAIL AND LOCALLY HEAVY RAIN
WILL ALSO BE POSSIBLE. THERE IS ALSO A CHANCE OF THUNDERSTORMS
SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

LMZ643>646-665-020945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1210 PM CDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE
DAMAGING WINDS. LARGE HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE.
THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

SPEICHER

In the hours before

Local storm report, Aug 1, 7:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     JACKSON                 43.32N 88.16W
08/01/2006  M59.00 MPH       WASHINGTON         WI   CO-OP OBSERVER

0740 PM     HAIL             JACKSON                 43.32N 88.16W
08/01/2006  M0.75 INCH       WASHINGTON         WI   CO-OP OBSERVER

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:42 PM CDTSevere Thunderstorm WarningMKXWashington33 min
Aug 1, 7:57 PM CDTSpecial Marine WarningMKX55 min
Aug 2, 3:22 PM CDTSevere Thunderstorm WarningMKXDodge, Ozaukee, Washington53 min
Aug 2, 3:35 PM CDTSpecial Marine WarningMKX55 min
Aug 2, 4:14 PM CDTSevere Thunderstorm WarningMKXOzaukee31 min
Aug 2, 4:27 PM CDTSpecial Marine WarningMKX93 min
Aug 2, 5:10 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha21 min
Aug 2, 5:19 PM CDTSpecial Marine WarningMKX56 min
Aug 2, 6:10 PM CDTSpecial Marine WarningMKX95 min
Aug 2, 6:24 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Racine, Waukesha46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.